Canonical integral structures on the de Rham cohomology of curves
Annales de l'Institut Fourier, Volume 59 (2009) no. 6, p. 2255-2300

For a smooth and proper curve X K over the fraction field K of a discrete valuation ring R, we explain (under very mild hypotheses) how to equip the de Rham cohomology H dR 1 (X K /K) with a canonical integral structure: i.e., an R-lattice which is functorial in finite (generically étale) K-morphisms of X K and which is preserved by the cup-product auto-duality on H dR 1 (X K /K). Our construction of this lattice uses a certain class of normal proper models of X K and relative dualizing sheaves. We show that our lattice naturally contains the lattice furnished by the (truncated) de Rham complex of a regular proper R-model of X K and that the index for this inclusion of lattices is a numerical invariant of X K (we call it the de Rham conductor). Using work of Bloch and of Liu-Saito, we prove that the de Rham conductor of X K is bounded above by the Artin conductor, and bounded below by the efficient conductor. We then study how the position of our canonical lattice inside the de Rham cohomology of X K is affected by finite extension of scalars.

Soit R un anneau de valuation discrète de corps de fractions K et soit X K une courbe propre et lisse sur K. Nous montrons qu’on peut munir (sous certaines hypothèses faibles) la cohomologie de de Rham de X K sur K d’une structure entière canonique : c’est-à-dire, d’un sous-R-réseau qui est fonctoriel pour les morphismes finis (et génériquement étales) de courbes sur K, et qui est son propre dual par rapport au cup-produit sur H dR 1 (X K /K). Notre construction de ce réseau utilise une classe de R-modèles normaux et propres de X K et les faisceaux dualisants relatifs. Nous montrons que notre réseau contient le réseau fourni par le complexe de de Rham (tronqué) d’un R-modèle propre et régulier de X K . L’indice pour cette inclusion est un invariant numérique de X K , qu’on appelle le conducteur de de Rham. Partant d’un travail de Bloch et de Liu-Saito, nous prouvons que le conducteur de de Rham est majoré par le conducteur d’Artin, et minoré par le conducteur efficace. Nous étudions ensuite comment la position de notre réseau canonique varie sous les extensions finies de scalaires.

DOI : https://doi.org/10.5802/aif.2490
Classification:  14F40,  11G20,  14F30,  14G20,  14H25
Keywords: de Rham cohomology, p-adic local Langlands, curve, rational singularities, arithmetic surface, Grothendieck duality, Artin conductor, efficient conductor, simultaneous resolution of singularities
@article{AIF_2009__59_6_2255_0,
     author = {Cais, Bryden},
     title = {Canonical integral structures  on the de Rham cohomology of curves},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {59},
     number = {6},
     year = {2009},
     pages = {2255-2300},
     doi = {10.5802/aif.2490},
     mrnumber = {2640920},
     zbl = {pre05673896},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2009__59_6_2255_0}
}
Cais, Bryden. Canonical integral structures  on the de Rham cohomology of curves. Annales de l'Institut Fourier, Volume 59 (2009) no. 6, pp. 2255-2300. doi : 10.5802/aif.2490. http://www.numdam.org/item/AIF_2009__59_6_2255_0/

[1] Abhyankar, Shreeram Simultaneous resolution for algebraic surfaces, Amer. J. Math., Tome 78 (1956), pp. 761-790 | Article | MR 82722 | Zbl 0073.37902

[2] Abhyankar, Shreeram Resolution of singularities of arithmetical surfaces, Arithmetical Algebraic Geometry (Proc. Conf. Purdue Univ., 1963), Harper & Row, New York (1965), pp. 111-152 | MR 200272 | Zbl 0147.20503

[3] Artin, Michael Algebraization of formal moduli. I, Global Analysis (Papers in Honor of K. Kodaira), Univ. Tokyo Press, Tokyo (1969), pp. 21-71 | MR 260746 | Zbl 0205.50402

[4] Artin, Michael; Cornell, Gary; Silverman, Joseph H. Lipman’s proof of resolution of singularities for surfaces, Arithmetic geometry (Storrs, Conn., 1984), Springer, New York (1986), pp. 267-287 (Papers from the conference held at the University of Connecticut, Storrs, Connecticut, July 30–August 10, 1984) | MR 861980 | Zbl 0602.14011

[5] Bloch, Spencer de Rham cohomology and conductors of curves, Duke Math. J., Tome 54 (1987) no. 2, pp. 295-308 | Article | MR 899399 | Zbl 0632.14018

[6] Bosch, Siegfried; Güntzer, Ulrich; Remmert, Reinhold Non-Archimedean analysis, Springer-Verlag, Berlin, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Tome 261 (1984) (A systematic approach to rigid analytic geometry) | MR 746961 | Zbl 0539.14017

[7] Bosch, Siegfried; Lütkebohmert, Werner; Raynaud, Michel Néron models, Springer-Verlag, Berlin, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], Tome 21 (1990) | MR 1045822 | Zbl 0705.14001

[8] Cais, Bryden Canonical extensions of Néron models of Jacobians (2008) (Submitted)

[9] Conrad, Brian Grothendieck duality and base change, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 1750 (2000) | MR 1804902 | Zbl 0992.14001

[10] Conrad, Brian Arithmetic moduli of generalized elliptic curves, J. Inst. Math. Jussieu, Tome 6 (2007) no. 2, pp. 209-278 | Article | MR 2311664 | Zbl 1140.14018

[11] Conrad, Brian; Edixhoven, Bas; Stein, William J 1 (p) has connected fibers, Doc. Math., Tome 8 (2003), p. 331-408 (electronic) | MR 2029169 | Zbl 1101.14311

[12] Deligne, Pierre Théorie de Hodge. II, Inst. Hautes Études Sci. Publ. Math. (1971) no. 40, pp. 5-57 | Article | Numdam | MR 498551 | Zbl 0219.14007

[13] Deligne, Pierre; Illusie, Luc Relèvements modulo p 2 et décomposition du complexe de de Rham, Invent. Math., Tome 89 (1987) no. 2, pp. 247-270 | Article | MR 894379 | Zbl 0632.14017

[14] Deligne, Pierre; Mumford, David The irreducibility of the space of curves of given genus, Inst. Hautes Études Sci. Publ. Math. (1969) no. 36, pp. 75-109 | Article | Numdam | MR 262240 | Zbl 0181.48803

[15] Deligne, Pierre; Rapoport, Michael Les schémas de modules de courbes elliptiques, Modular functions of one variable, II (Proc. Internat. Summer School, Univ. Antwerp, Antwerp, 1972), Springer, Berlin (1973), p. 143-316. Lecture Notes in Math., Vol. 349 | MR 337993 | Zbl 0281.14010

[16] Elkik, Renée Rationalité des singularités canoniques, Invent. Math., Tome 64 (1981) no. 1, pp. 1-6 | Article | MR 621766 | Zbl 0498.14002

[17] Emerton, Matthew On the interpolation of systems of eigenvalues attached to automorphic Hecke eigenforms, Invent. Math., Tome 164 (2006) no. 1, pp. 1-84 | Article | MR 2207783 | Zbl 1090.22008

[18] Grothendieck, Alexander; Dieudonné, Jean Éléments de géométrie algébrique, Inst. Hautes Études Sci. Publ. Math. (1960–7) no. 4,8,11,17,20,24,28,37

[19] Hartshorne, Robin Residues and duality, Springer-Verlag, Berlin, Lecture notes of a seminar on the work of A. Grothendieck, given at Harvard 1963/64. With an appendix by P. Deligne. Lecture Notes in Mathematics, No. 20 (1966) | MR 222093

[20] Lichtenbaum, Stephen Curves over discrete valuation rings, Amer. J. Math., Tome 90 (1968), pp. 380-405 | Article | MR 230724 | Zbl 0194.22101

[21] Lipman, Joseph Rational singularities, with applications to algebraic surfaces and unique factorization, Inst. Hautes Études Sci. Publ. Math. (1969) no. 36, pp. 195-279 | Article | Numdam | MR 276239 | Zbl 0181.48903

[22] Lipman, Joseph Desingularization of two-dimensional schemes, Ann. Math. (2), Tome 107 (1978) no. 1, pp. 151-207 | Article | MR 491722 | Zbl 0349.14004

[23] Liu, Qing Conducteur et discriminant minimal de courbes de genre 2, Compositio Math., Tome 94 (1994) no. 1, pp. 51-79 | Numdam | MR 1302311 | Zbl 0837.14023

[24] Liu, Qing Algebraic geometry and arithmetic curves, Oxford University Press, Oxford, Oxford Graduate Texts in Mathematics, Tome 6 (2002) (Translated from the French by Reinie Erné, Oxford Science Publications) | MR 1917232 | Zbl 0996.14005

[25] Liu, Qing Stable reduction of finite covers of curves, Compos. Math., Tome 142 (2006) no. 1, pp. 101-118 | Article | MR 2196764 | Zbl 1108.14020

[26] Liu, Qing; Lorenzini, Dino Models of curves and finite covers, Compositio Math., Tome 118 (1999) no. 1, pp. 61-102 | Article | MR 1705977 | Zbl 0962.14020

[27] Liu, Qing; Saito, Takeshi Inequality for conductor and differentials of a curve over a local field, J. Algebraic Geom., Tome 9 (2000) no. 3, pp. 409-424 | MR 1752009 | Zbl 0992.14008

[28] Matsumura, Hideyuki Commutative ring theory, Cambridge University Press, Cambridge, Cambridge Studies in Advanced Mathematics, Tome 8 (1989) (Translated from the Japanese by M. Reid) | MR 1011461 | Zbl 0666.13002

[29] Mazur, Barry; Messing, William Universal extensions and one dimensional crystalline cohomology, Springer-Verlag, Berlin (1974) (Lecture Notes in Mathematics, Vol. 370) | MR 374150 | Zbl 0301.14016

[30] Mazur, Barry; Ribet, Ken Two-dimensional representations in the arithmetic of modular curves, Astérisque (1991) no. 196-197, p. 6, 215-255 (1992) (Courbes modulaires et courbes de Shimura (Orsay, 1987/1988)) | MR 1141460 | Zbl 0780.14015

[31] Raynaud, Michel Spécialisation du foncteur de Picard, Inst. Hautes Études Sci. Publ. Math. (1970) no. 38, pp. 27-76 | Article | Numdam | MR 282993 | Zbl 0207.51602

[32] Raynaud, Michel; Gruson, Laurent Critères de platitude et de projectivité. Techniques de “platification” d’un module, Invent. Math., Tome 13 (1971), pp. 1-89 | Article | MR 308104 | Zbl 0227.14010

[33] Schneider, Peter; Teitelbaum, Jeremy Banach space representations and Iwasawa theory, Israel J. Math., Tome 127 (2002), pp. 359-380 | Article | MR 1900706 | Zbl 1006.46053